Alert archive / Pennsylvania / Freezing Rain Advisories in 2012
Freezing Rain Advisory 2, NWS State College, PA
NWS State College, PA issued this freezing rain advisory at Dec 6, 2012, 2:53 PM EST for 19 counties in Pennsylvania. It took effect at Dec 7, 2012, 4:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2012, 2:53 PM EST (19:53 UTC)
- In effect from
- Dec 7, 2012, 4:00 AM EST
- Expired
- Dec 7, 2012, 11:00 AM EST
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cameron County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA
The radar
The State College radar (KCCX), 51 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728 WWUS41 KCTP 061953 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EST THU DEC 6 2012 .A BRIEF PERIOD OF FREEZING RAIN IS EXPECTED AROUND SUNRISE ON FRIDAY. TEMPERATURES WILL BE VERY CLOSE TO FREEZING...SO PROBLEMS ARE EXPECTED TO BE MINOR. HOWEVER...A WIDE AREA ACROSS CENTRAL PENNSYLVANIA WILL HAVE A 2 TO 3 HOUR WINDOW WHEN RAIN WILL BEGIN AS FREEZING RAIN AND COULD CAUSE A GLAZE OF ICE ON TREES...SIDEWALKS AND OTHER COLDER OBJECTS. ROAD SURFACES MAY STAY MILD ENOUGH TO KEEP ICE FROM FORMING ON ALL BUT THE BRIDGES AND OVERPASSES. PAZ018-019-025>028-034-035-070400- /O.NEW.KCTP.ZR.Y.0002.121207T0900Z-121207T1400Z/ NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON- INCLUDING THE CITIES OF...PHILIPSBURG...STATE COLLEGE...ALTOONA... HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG 253 PM EST THU DEC 6 2012 ...FREEZING RAIN ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY. * LOCATIONS...THE CENTRAL MOUNTAINS OF PENNSYLVANIA. * HAZARD TYPES...ICE ACCUMULATION. * ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A GLAZE OF ICE. * TIMING...RAIN WILL REACH THE CENTRAL MOUNTAINS JUST BEFORE SUNRISE AND CONTINUE TO SPREAD INTO THE NORTHEASTERN MOUNTAINS SHORTLY AFTER SUNRISE. THE TEMPERATURES WILL WARM UP FAST ENOUGH TO MAKE JUST A BRIEF WINDOW OF 2 OR 3 HOURS OF FREEZING RAIN POSSIBLE. * IMPACTS...A SLIPPERY MORNING COMMUTE IS POSSIBLE. * WINDS...SOUTHEAST UP TO 5 MPH. * TEMPERATURES...AROUND FREEZING WHEN THE RAIN STARTS...BUT WARMING QUICKLY INTO THE LOWER AND MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ006-011-012-037-041-042-045-046-049>053-058-070400- /O.NEW.KCTP.ZR.Y.0002.121207T1100Z-121207T1600Z/ POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO... MANSFIELD...WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 253 PM EST THU DEC 6 2012 ...FREEZING RAIN ADVISORY IN EFFECT FROM 6 AM TO 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 11 AM EST FRIDAY. * LOCATIONS...THE MIDDLE SUSQUEHANNA VALLEY AND NORTHEASTERN MOUNTAINS. * HAZARD TYPES...ICE ACCUMULATION. * ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A GLAZE OF ICE. * TIMING...RAIN WILL REACH THE CENTRAL MOUNTAINS JUST BEFORE SUNRISE AND CONTINUE TO SPREAD INTO THE NORTHEASTERN MOUNTAINS SHORTLY AFTER SUNRISE. THE TEMPERATURES WILL WARM UP FAST ENG TO MAKE JUST A BRIEF WINDOW OF 2 OR 3 HOURS OF FREEZING RAIN POSSIBLE. * IMPACTS...A SLIPPERY MORNING COMMUTE IS POSSIBLE. * WINDS...SOUTH AROUND 5 MPH. * TEMPERATURES...IN THE UPPER 20S TO AROUND FREEZING WHEN THE RAIN STARTS...BUT WARMING QUICKLY INTO THE LOWER AND MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ DANGELO/CERU
5 follow-up statements
546 WWUS41 KCTP 070254 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 954 PM EST THU DEC 6 2012 .A BRIEF PERIOD OF FREEZING RAIN IS EXPECTED AROUND AND SHORTLY AFTER SUNRISE ON FRIDAY. TEMPERATURES WILL BE VERY CLOSE TO FREEZING...SO PROBLEMS ARE EXPECTED TO BE MINOR. HOWEVER...A WIDE AREA ACROSS CENTRAL PENNSYLVANIA WILL HAVE A 2 TO 4 HOUR WINDOW WHEN RAIN WILL BEGIN AS FREEZING RAIN AND COULD CAUSE A THIN GLAZE OF ICE ON TREES... SIDEWALKS AND OTHER COLDER SURFACES. ROADS MAY STAY MILD ENOUGH TO KEEP ICE FROM FORMING ON ALL BUT THE BRIDGES AND OVERPASSES. PAZ018-019-025>028-034-035-071400- /O.CON.KCTP.ZR.Y.0002.121207T0900Z-121207T1400Z/ NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON- INCLUDING THE CITIES OF...PHILIPSBURG...STATE COLLEGE...ALTOONA... HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG 954 PM EST THU DEC 6 2012 ...A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY... * LOCATIONS...THE CENTRAL MOUNTAINS OF PENNSYLVANIA. * HAZARD TYPES...ICE ACCUMULATION. * ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A GLAZE OF ICE. * TIMING...RAIN WILL REACH THE CENTRAL MOUNTAINS JUST BEFORE SUNRISE AND CONTINUE TO SPREAD INTO THE NORTHEASTERN MOUNTAINS SHORTLY AFTER SUNRISE. THE TEMPERATURES WILL WARM UP FAST ENOUGH TO MAKE JUST A BRIEF WINDOW OF 2 TO 4 HOURS WHEN FREEZING RAIN COULD OCCUR. * IMPACTS...A SLIPPERY MORNING COMMUTE IS POSSIBLE. * WINDS...SOUTHEAST UP TO 5 MPH. * TEMPERATURES...AROUND FREEZING WHEN THE RAIN STARTS...BUT WARMING QUICKLY INTO THE LOWER AND MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ006-011-012-037-041-042-045-046-049>053-058-071400- /O.CON.KCTP.ZR.Y.0002.121207T1100Z-121207T1600Z/ POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO... MANSFIELD...WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 954 PM EST THU DEC 6 2012 ...A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM EST FRIDAY... * LOCATIONS...THE MIDDLE SUSQUEHANNA VALLEY AND NORTHEASTERN MOUNTAINS. * HAZARD TYPES...ICE ACCUMULATION. * ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A GLAZE OF ICE. * TIMING...RAIN WILL REACH THE CENTRAL MOUNTAINS JUST BEFORE SUNRISE AND CONTINUE TO SPREAD INTO THE NORTHEASTERN MOUNTAINS AND MIDDLE SUSQUEHANNA VALLEY SHORTLY AFTER SUNRISE. THE TEMPERATURES WILL WARM UP FAST ENOUGH TO MAKE JUST A BRIEF WINDOW OF 2 OR 3 HOURS WHEN FREEZING RAIN COULD OCCUR. * IMPACTS...A SLIPPERY MORNING COMMUTE IS POSSIBLE. * WINDS...SOUTH AROUND 5 MPH. * TEMPERATURES...IN THE UPPER 20S TO AROUND FREEZING WHEN THE RAIN STARTS...BUT WARMING QUICKLY INTO THE LOWER AND MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ LAMBERT
570 WWUS41 KCTP 070923 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 423 AM EST FRI DEC 7 2012 .A BRIEF PERIOD OF FREEZING RAIN IS EXPECTED DURING THE MID TO LATE MORNING HOURS TODAY. MUCH OF THE REGION FROM THE CENTRAL MOUNTAINS...NORTH AND EAST ACROSS THE MIDDLE SUSQUEHANNA VALLEY AND NORTH CENTRAL MOUNTAINS WILL HAVE A 2 TO 4 HOUR PERIOD THIS MORNING WHEN THE RAIN WILL FALL INTO THIS COLD LAYER NEAR THE GROUND AS FREEZING RAIN. THIS COULD CAUSE A THIN GLAZE OF ICE ON TREES... SIDEWALKS AND OTHER COLDER SURFACES. ROADS MAY STAY MILD ENOUGH TO KEEP ICE FROM FORMING ON ALL BUT THE BRIDGES AND OVERPASSES. PAZ018-019-025>028-034-035-071400- /O.CON.KCTP.ZR.Y.0002.000000T0000Z-121207T1400Z/ NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON- INCLUDING THE CITIES OF...PHILIPSBURG...STATE COLLEGE...ALTOONA... HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD... MCCONNELLSBURG 423 AM EST FRI DEC 7 2012 ...A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...THE CENTRAL MOUNTAINS OF PENNSYLVANIA. * HAZARD TYPES...ICE ACCUMULATION. * ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A GLAZE OF ICE. * TIMING...FREEZING RAIN WILL BEGIN ACROSS THE CENTRAL MOUNTAINS JUST BEFORE SUNRISE...AND CONTINUE TO SPREAD OVER THE MIDDLE SUSQUEHANNA VALLEY AND NORTH CENTRAL MOUNTAINS SHORTLY AFTER SUNRISE. TEMPERATURES BETWEEN 30 AND 32 IN MOST LOCATIONS EARLY TODAY...WILL WARM TO THE MID 30S LATE THIS MORNING ENDING THE THREAT OF FREEZING RAIN. * IMPACTS...A SLIPPERY MORNING COMMUTE IS POSSIBLE. UNTREATED WALKWAYS AND ROADS COULD BE COVERED BY A LIGHT GLAZING OF ICE. * WINDS...SOUTHEAST UP TO 5 MPH. * TEMPERATURES...NEAR TO JUST BELOW FREEZING WHEN THE RAIN STARTS...BUT WARMING QUICKLY INTO THE LOWER AND MID 30S AFTER 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ006-011-012-037-041-042-045-046-049>053-058-071600- /O.CON.KCTP.ZR.Y.0002.121207T1100Z-121207T1600Z/ POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO... MANSFIELD...WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 423 AM EST FRI DEC 7 2012 ...A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...THE MIDDLE SUSQUEHANNA VALLEY AND NORTHEASTERN MOUNTAINS. * HAZARD TYPES...ICE ACCUMULATION. * ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A GLAZE OF ICE. * TIMING...RAIN AND FREEZING RAIN WILL SPREAD ACROSS THE NORTH CENTRAL MOUNTAINS AND MIDDLE SUSQUEHANNA VALLEY SHORTLY AFTER DAYBREAK. THE TEMPERATURE WILL WARM UP TO THE MID 30S LATE THIS MORNING FAST...LIMITING THE WINDOW WHEN FREEZING RAIN COULD OCCUR TO BETWEEN 2 AND 4 HOURS. * IMPACTS...A SLIPPERY MORNING COMMUTE IS POSSIBLE. UNTREATED WALKWAYS AND ROADS COULD BE COVERED BY A LIGHT GLAZING OF ICE. * WINDS...SOUTH AROUND 5 MPH. * TEMPERATURES...IN THE UPPER 20S TO AROUND FREEZING WHEN THE RAIN STARTS...BUT WARMING QUICKLY INTO THE LOWER AND MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ LAMBERT/LA CORTE
056 WWUS41 KCTP 071349 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 849 AM EST FRI DEC 7 2012 .A BRIEF PERIOD OF FREEZING RAIN IS EXPECTED DURING THE MID TO LATE MORNING HOURS TODAY. MUCH OF THE REGION FROM THE CENTRAL MOUNTAINS...NORTH AND EAST ACROSS THE MIDDLE SUSQUEHANNA VALLEY AND NORTH CENTRAL MOUNTAINS WILL HAVE AREAS OF FREEZING RAIN. THIS WILL CAUSE A THIN GLAZE OF ICE ON ROADS...TREES...SIDEWALKS AND OTHER COLDER SURFACES. PAZ025>028-034-035-071500- /O.CAN.KCTP.ZR.Y.0002.000000T0000Z-121207T1400Z/ BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- INCLUDING THE CITIES OF...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...BEDFORD...MCCONNELLSBURG 849 AM EST FRI DEC 7 2012 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES HAVE WARMED ABOVE FREEZING IN MOST LOCATIONS...SO THE THREAT FOR WIDESPREAD FREEZING RAIN HAS ENDED. HOWEVER...ISOLATED PATCHES OF FREEZING RAIN ARE STILL POSSIBLE THROUGH 10 OR 11 AM. $$ PAZ018-019-071500- /O.EXT.KCTP.ZR.Y.0002.000000T0000Z-121207T1500Z/ NORTHERN CENTRE-SOUTHERN CENTRE- INCLUDING THE CITIES OF...PHILIPSBURG...STATE COLLEGE 849 AM EST FRI DEC 7 2012 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...THE CENTRAL MOUNTAINS OF PENNSYLVANIA. * HAZARD TYPES...ICE ACCUMULATION. * ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A GLAZE OF ICE. * TIMING...RAIN AND AREAS OF FREEZING RAIN WILL CONTINUE THROUGH 10 AM...AS TEMPERATURES SLOWLY WARM ABOVE FREEZING OVER THE WHOLE AREA. * IMPACTS...SLIPPERY TRAVEL IS POSSIBLE. UNTREATED WALKWAYS AND ROADS COULD BE COVERED BY A LIGHT GLAZING OF ICE. * WINDS...SOUTHEAST UP TO 5 MPH. * TEMPERATURES...WARMING INTO THE LOWER AND MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ006-011-012-037-041-042-045-046-049>053-058-071600- /O.CON.KCTP.ZR.Y.0002.000000T0000Z-121207T1600Z/ POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO... MANSFIELD...WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 849 AM EST FRI DEC 7 2012 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...THE MIDDLE SUSQUEHANNA VALLEY AND NORTHEASTERN MOUNTAINS. * HAZARD TYPES...ICE ACCUMULATION. * ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES MAY STAY MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A GLAZE OF ICE. * TIMING...RAIN AND FREEZING RAIN WILL CONTINUE INTO LATE MORNING. THE TEMPERATURE WILL THEN WARM UP TO THE MID 30S...ENDING THE THREAT OF RAIN FREEZING ON CONTACT WITH OBJECT AND GROUND SURFACES. * IMPACTS...SLIPPERY TRAVEL IS POSSIBLE. UNTREATED WALKWAYS AND ROADS COULD BE COVERED BY A LIGHT GLAZING OF ICE. * WINDS...SOUTH AROUND 5 MPH. * TEMPERATURES...AROUND FREEZING...THEN WARMING QUICKLY INTO THE LOWER AND MID 30S DURING THE LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ DANGELO
222 WWUS41 KCTP 071505 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1005 AM EST FRI DEC 7 2012 PAZ018-019-071615- /O.EXP.KCTP.ZR.Y.0002.000000T0000Z-121207T1500Z/ NORTHERN CENTRE-SOUTHERN CENTRE- INCLUDING THE CITIES OF...PHILIPSBURG...STATE COLLEGE 1005 AM EST FRI DEC 7 2012 ...FREEZING RAIN ADVISORY HAS EXPIRED... TEMPERATURES ARE ABOVE FREEZING IN MOST LOCATIONS. THE THREAT OF WIDESPREAD FREEZING RAIN HAS ENDED. ISOLATED POCKETS OF FREEZING RAIN ARE POSSIBLE BUT NOT LIKELY THIS MORNING. $$ PAZ006-011-012-037-041-042-045-046-049>053-058-071615- /O.CON.KCTP.ZR.Y.0002.000000T0000Z-121207T1600Z/ POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO... MANSFIELD...WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 1005 AM EST FRI DEC 7 2012 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...THE MIDDLE SUSQUEHANNA VALLEY AND NORTHEASTERN MOUNTAINS. * HAZARD TYPES...ICE ACCUMULATION. * ACCUMULATIONS...A THIN GLAZE OF ICE IS EXPECTED...MAINLY ON COLDER OBJECTS AND TREES AND SIDEWALKS. ROAD SURFACES ARE MOST LIKELY MILD ENOUGH THAT ONLY BRIDGES AND OVERPASSES MAY RECEIVE A GLAZE OF ICE. * TIMING...THE TEMPERATURES ARE WARMING...AND THE THREAT OF WIDESPREAD FREEZING RAIN SHOULD END WITHIN THE NEXT HOUR. * IMPACTS...SLIPPERY TRAVEL IS POSSIBLE. UNTREATED WALKWAYS AND ROADS COULD BE COVERED BY A LIGHT GLAZING OF ICE. * WINDS...SOUTHEAST AROUND 5 MPH. * TEMPERATURES...IN THE LOWER AND MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING...ESPECIALLY ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ DANGELO
858 WWUS41 KCTP 071603 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1103 AM EST FRI DEC 7 2012 PAZ006-011-012-037-041-042-045-046-049>053-058-071715- /O.EXP.KCTP.ZR.Y.0002.000000T0000Z-121207T1600Z/ POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO... MANSFIELD...WELLSBORO...LAPORTE...LOCK HAVEN...WILLIAMSPORT... LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN... BLOOMSBURG...BERWICK...POTTSVILLE 1103 AM EST FRI DEC 7 2012 ...FREEZING RAIN ADVISORY HAS EXPIRED... THE TEMPERATURES HAVE WARMED ABOVE FREEZING IN MOST LOCATIONS. THEREFORE...THE THREAT OF WIDESPREAD FREEZING RAIN HAS ENDED. WHILE THERE MAY BE ISOLATED POCKETS OF FREEZING RAIN REMAINING...MOST AREAS WILL ONLY HAVE PLAIN RAIN FALLING THROUGH THE REST OF THE DAY. $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freezing rain advisory went out at Dec 6, 10:53 AM EST, 4 hours earlier.
Area forecast discussion, Dec 6, 10:53 AM EST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1053 AM EST THU DEC 6 2012 .SYNOPSIS... HIGH PRESSURE OVER THE STATE TODAY WILL SLIDE TO THE EAST. A FRONTAL ZONE WILL SET UP OVER THE OHIO VALLEY AND PENNSYLVANIA. WHILE THIS WILL BE A RELATIVELY MILD PERIOD...IT WILL ALSO BE A WET PATTERN THROUGH THE UPCOMING WEEKEND. A STRONG COLD FRONTAL PASSAGE ON MONDAY WILL RETURN TEMPERATURES TO SEASONAL NORMALS DURING THE FIRST PART OF NEXT WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... BIG INVERSION THIS MORNING ALLOWED EVERY WIND FARM TO SHOW UP ON THE LLVL RADAR REFLECTIVITY PICS. SFC RIDGE AXIS ASSOC WITH 1030MB HIGH PRES WILL SLIDE TO THE EAST. CONSENSUS TEMP BLEND YIELDS FAIRLY UNIFORM MAXES IN THE UPPER 30S TO LOW 40S...OR NEAR AVG FOR EARLY DECEMBER. SKIES WILL BE MOSTLY SUNNY WITH ONLY A GRADUAL INCREASE IN HIGH CLOUDS. THE SFC HIGH WILL REACH THE NRN MID-ATLC COAST BY THIS EVE...WITH THE LIGHT EASTERLY LLVL WINDS VEERING TO THE SOUTHEAST. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 AM FRIDAY/... AN AREA OF ISENTROPIC LIFT WILL DEVELOP ALONG/AHEAD OF 850-700MB THETA-E BOUNDARY RETURNING NWD THRU THE TN/OH VLY. APPROACHING LOW-AMPLITUDE SHORTWAVE TROF CROSSING THE MID MS VLY WILL INTERACT WITH THE NWD-ADVANCING THETA-E FRONTAL ZONE AND AID IN GENERATING LG SCALE LIFT. SWLY LLJ WILL ADVECT HI PWATS NEWD INTO THE AREA WITH A RIBBON OF MODERATELY STG H85 MSTR FLUX CNVGNC SETTING UP ALONG THE OH RVR INTO SW/S-CNTRL PA. MODEL QPF/S ARE IN GOOD AGREEMENT WITH THE WARM ADVECTION PCPN AS IT SPREADS NEWD LATE TNT AND OVERRUNS A RETREATING SHALLOW COLD SECTOR ASSOC WITH DEPARTING SFC HIGH MOVG OFF THE SRN NEW ENG COAST. SREF MEAN FCST SOUNDINGS INDICATE THERMAL PROFILES WILL BE INITIALLY SUPPORTIVE FOR A PERIOD OF -FZRA AS SHALLOW POOL OF COLD AIR REMAINS ENTRENCHED ALONG/EAST OF THE ALLEGHENY FRONT. CONFIDENCE IN SEEING SOME -FZRA OVR PORTIONS OF THE CNTRL MTNS LATE TNT INTO THE PREDAWN HOURS FRI IS IN THE MEDIUM TO HIGH RANGE...BUT EXPECT LITTLE TO NO ICE ACCUM DUE TO SFC TEMPS WITHIN A DEGREE OR TWO OF FREEZING. WILL ADD MENTION OF THE FZRA/LGT ICE ACCUM POTNL INTO THE HWO FOR NOW AND WILL CONTINUE TO ASSESS THE NEED FOR BRIEF FZRA ADVY FROM LATE TNT INTO EARLY FRI MORNING. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AN AMPLIFYING SOUTHWESTERLY FLOW AT THE START OF THE LONG TERM PERIOD WILL PERSIST INTO EARLY NEXT. ENOUGH COLD AIR MAY BE TRAPPED IN THE VALLEYS EARLY FRIDAY MORNING FOR SOME ISOLATED FREEZING RAIN...BUT EXPECT THIS TO BE SHORT-LIVED AND OVER WITH BY 15Z FRI. A VIGOROUS PACIFIC DISTURBANCE COMING ONSHORE OVER WESTERN BRITISH COLUMBIA ON FRIDAY WILL DIG INTO THE CENTRAL AND NORTHERN U.S. ROCKIES THIS WEEKEND BEFORE EMERGING OVER THE CENTRAL AND NORTHERN PLAINS SUNDAY NIGHT AND MONDAY. AS A LARGE SCALE TROF IS FORECAST TO DEVELOP OVER THE CENTRAL UNITED STATES. WHILE CONSIDERABLE UNCERTAINTY REMAINS OVER THE EVOLUTION OF THE FLOW PATTERN FOR THE EARLY TO MIDDLE OF NEXT WEEK...THE MAIN FOCI OF THE LONG TERM PATTERN WILL BE A CONTINUATION OF ABOVE NORMAL TEMPERATURES AND TRANSITION TO A WETTER PATTERN THIS WEEKEND. WHAT HAS BEEN MOST CONSISTENT OVER THE PAST FEW DAYS...HAS BEEN THE SOLUTION THAT A FRONT WILL APPROACH/CROSS INTO PA BY SATURDAY AND STALL ACROSS THE STATE INTO SUNDAY...FOLLOWED BY A SECOND COLD FRONT MOVING ACROSS THE STATE ON MONDAY. THIS WILL BRING THE LONGEST STRETCH OF WET WEATHER TO THE COMMONWEALTH IN SOME TIME...AFTER A PARTICULARLY DRY NOVEMBER. ALSO CONSISTENT IS THE IDEA OF THE AXIS OF HEAVIEST PRECIP RUNNING SW TO NE THRU WRN PA...WITH THE HEAVIEST RAINFALL LIKELY COMING WITH MONDAYS FROPA. AFTER MONDAYS FROPA...THE PERIOD SHOULD END MAINLY DRY WITH CLOSE TO NEAR NORMAL TEMPERATURES. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... 06/16Z - 07/12Z... SFC HIGH PRESSURE WILL MAINTAIN VFR FLYING OVER CENTRAL PA AIRSPACE INTO TONIGHT. A MOISTENING RETURN FLOW ON THE BACKSIDE OF THE DEPARTING SFC HIGH WILL INTERACT WITH A WEAK MID-UPPER LEVEL WAVE STREAKING EWD THRU THE OH VLY TO PRODUCE A THICKENING/LOWERING CLOUD DECK AND AREA OF LGT PCPN - WHICH WILL OVERSPREAD THE AREA FROM THE SW LATE TNT INTO THE PREDAWN HOURS FRI. AS THE MSTR OVERRUNS A RETREATING SHALLOW COLD SECTOR...SOME -FZRA IS POSSIBLE BTWN APPROX 06-12Z FRI ACRS THE CENTRAL SITES BEFORE SFC TEMPS WARM ABOVE FZG. OUTLOOK... SAT-SUN...MVFR WITH PERIODS OF RAIN. MON...STG COLD FROPA/WSHFT. GUSTY POST-FRONTAL NW WINDS. RAIN LKLY CHANGING TO SNOW OVR THE WRN/CNTRL MTNS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/STEINBUGL NEAR TERM...DANGELO/STEINBUGL SHORT TERM...DANGELO/STEINBUGL LONG TERM...DEVOIR AVIATION...DANGELO/STEINBUGL
Hazardous weather outlook, Dec 6, 2:53 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EST THU DEC 6 2012 PAZ006-011-012-037-041-042-045-046-049>053-058-072000- POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 253 PM EST THU DEC 6 2012 ...FREEZING RAIN ADVISORY IN EFFECT FROM 6 AM TO 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-017-024-033-036-056-057-059-063>066-072000- WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET-FRANKLIN-PERRY-DAUPHIN- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 253 PM EST THU DEC 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ018-019-025>028-034-035-072000- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON- 253 PM EST THU DEC 6 2012 ...FREEZING RAIN ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freezing Rain Advisories in Pennsylvania, 2012Every freezing rain advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.